Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 3, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Apr 25, 2008, 10:42 PM CDT for Hays County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2008, 10:42 PM CDT (03:42 UTC)
- Expired
- Apr 26, 2008, 1:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Hays County, TX
The radar
The Austin/San Antonio radar (KEWX), 45 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 3.7 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1723 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 588 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 260342 FFWEWX TXC209-260645- /O.NEW.KEWX.FF.W.0003.080426T0342Z-080426T0645Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1042 PM CDT FRI APR 25 2008 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR... HAYS COUNTY... * UNTIL 145 AM CDT. * AT 1036 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM A THUNDERSTORM NEAR WOODCREEK...OR ABOUT 7 MILES SOUTH OF DRIPPING SPRINGS...MOVING SOUTHEAST AT 12 MPH. * OTHER LOCATIONS IN THE WARNING AREA INCLUDE DRIFTWOOD AND WIMBERLEY. IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS. LAT...LON 3013 9787 2993 9813 3004 9830 3029 9810 TIME...MOT...LOC 0342Z 313DEG 10KT 3008 9809 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 25, 9:47 PM CDT, 55 minutes earlier.
Area forecast discussion, Apr 25, 9:47 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 947 PM CDT FRI APR 25 2008 .UPDATE... WATCH JUST EXTENDED TO COVER THE SAT METRO AREA AND EXTEND ALL AREAS TIL MIDNIGHT. THE TRENDS MAY BEGIN TO CALM DOWN BY 12 AM, SO THIS OPTION SEEMED BEST CONSIDERING THE STORMS RECENT SOUTHWARD PROGRESS LATE THIS EVENING. POPS RAMPED UP AND FOCUSED FARTHER SOUTH, AND CLOUDS ADJUSTED OUT WEST, AND WINDS WERE MODIFIED TO CORRESPOND WITH THE EXPECTED NORTHERLY WINDS BEHIND SOLID LINE THIS EVENING. OVERNIGHT TEMPS STILL LOOK REASONABLE. && .PREV DISCUSSION... /ISSUED 637 PM CDT FRI APR 25 2008/ AVIATION... A COLD FRONT MOVING INTO S CENTRAL TX WILL PRODUCE SCT TO NUMEROUS SHRA/TSRA...SOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THRU 06Z. THESE STORMS WILL AFFECT THE I35 TAF SITES BETWEEN 01Z AND 04Z. PREV DISCUSSION... /ISSUED 256 PM CDT FRI APR 25 2008/ DISCUSSION... CONVECTION WILL LIKELY FIRE ALONG WEAKENING COLD FRONT OVER CENTRAL TEXAS LATE THIS AFTERNOON..BACK BUILDING INTO THE NORTHERN PORTIONS OF THE REGION THIS EVENING AS THE FRONT STALLS. STEEP LAPSE RATES AND STRONG CAPES MAY SUPPORT LARGE HAIL AND DAMAGING WINDS BY EARLY EVENING OVER NORTHERN PORTIONS OF THE CWA. POTENTIAL DEVELOPMENT AND TRAINING OF INDIVIDUAL CELLS ACROSS THE HILL COUNTRY EASTWARD INTO EASTERN PORTIONS OF SOUTH CENTRAL TEXAS MAY ENHANCE THE HEAVY RAIN THREAT LATER THIS EVENING INTO THE EARLY MORNING HOURS. FRONTOLYSIS WILL OCCUR EARLY TOMORROW AND BY MIDDAY..SOUTHEAST FLOW WILL AGAIN PREVAIL THROUGHOUT THE CWA. SOME UPSLOPE SHOWERS AND STORMS MAY OCCUR ALONG THE RIO GRANDE PLAINS TOMORROW AS MODERATE SOUTHEAST FLOW DEVELOPS AMID WEAK DISTURBANCES ALOFT. STRONG COLD FRONT MOVES IN LATE SATURDAY NIGHT WITH ANOTHER ROUND OF THUNDERSTORMS MAINLY ALONG THE FRONT. BREEZY AND MUCH COOLER SUNDAY WITH DECREASING CLOUDS AS THE STRONG RIDGE BUILDS SOUTH. AS THE COLD RIDGE SETTLES OVER THE REGION SUNDAY NIGHT..SEVERAL LOW TEMPERATURE RECORDS MAY BE BROKEN IN THE SAN ANTONIO..AUSTIN METRO AREAS. AS WINDS ALOFT BECOME MORE ZONAL AND SOUTHERLY FLOW RETURNS..A WARMING TREND WILL BEGIN TUESDAY AND LAST THROUGH THE REMAINDER OF THE WORK WEEK WITH NO PRECIPITATION EXPECTED. GULF MOISTURE WILL REMAIN CAPPED WITH GOOD SOUTHWESTERLY FLOW ALOFT WEDNESDAY THROUGH FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 68 83 58 73 46 / 60 10 50 40 0 AUSTIN BERGSTROM INTL AIRPORT 67 82 57 69 43 / 70 10 50 40 0 DEL RIO INTL AIRPORT 71 85 59 75 49 / 40 20 30 10 0 SAN ANTONIO INTL AIRPORT 69 84 58 71 46 / 70 10 40 40 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 18/01
Hazardous weather outlook, Apr 25, 1:39 PM CDT, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 139 PM CDT FRI APR 25 2008 TXZ171>173-183>194-202>209-217>225-228-261100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 139 PM CDT FRI APR 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A WEAKENING COLD FRONT WILL MOVE INTO THE AREA LATE THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED. SOME OF THE STORMS MAY BECOME SEVERE LATE THIS AFTERNOON AND THIS EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS. LOCALLY HEAVY RAINS WITH ISOLATED RAINFALL AMOUNTS UP TO 3 INCHES ARE ALSO POSSIBLE TONIGHT DUE TO SLOW AND REPEAT STORM MOVEMENT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A STRONG COLD FRONT WILL MOVE THROUGH THE AREA SUNDAY. SCATTERED THUNDERSTORMS CAN BE EXPECTED LATE SATURDAY NIGHT INTO SUNDAY. SOME OF THE STORMS MAY BECOME SEVERE. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS. LOCALLY HEAVY RAINS ARE ALSO POSSIBLE. NO HAZARDOUS WEATHER IS EXPECTED SUNDAY NIGHT THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT AND LATE SATURDAY NIGHT INTO SUNDAY.
In the hours before
Local storm report, Apr 25, 10:17 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1017 PM CDT FRI APR 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0958 PM HAIL 7 N AUSTIN 30.41N 97.75W
04/25/2008 E0.50 INCH TRAVIS TX TRAINED SPOTTER
&&
EVENT NUMBER 00027
WRLocal storm report, Apr 25, 10:18 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1018 PM CDT FRI APR 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL 1 NW KERRVILLE 30.05N 99.15W
04/25/2008 M0.25 INCH KERR TX BROADCAST MEDIA
ALSO 0.84 INCHES OF RAIN
&&
EVENT NUMBER 00028Local storm report, Apr 25, 10:20 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1020 PM CDT FRI APR 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL 1 E KERRVILLE 30.04N 99.12W
04/25/2008 M1.00 INCH KERR TX BROADCAST MEDIA
HAIL LASTED 15 MINUTES
&&
EVENT NUMBER 00029Local storm report, Apr 25, 10:22 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1022 PM CDT FRI APR 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL 4 NNW AUSTIN 30.36N 97.78W
04/25/2008 M0.25 INCH TRAVIS TX BROADCAST MEDIA
HAIL REPORTED AT CAMP MABRY
&&
EVENT NUMBER 00030Local storm report, Apr 25, 10:26 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1026 PM CDT FRI APR 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL 2 NW AUSTIN 30.33N 97.77W
04/25/2008 E0.50 INCH TRAVIS TX BROADCAST MEDIA
HAIL AT 24TH STREET AND LEON STREET FROM 1000 TO 1005
PM. RELAYED FROM SKYWARN SPOTTER
&&
EVENT NUMBER 00031Local storm report, Apr 25, 10:30 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1030 PM CDT FRI APR 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 10 NNW KERRVILLE 30.18N 99.20W
04/25/2008 M0.25 INCH GILLESPIE TX BROADCAST MEDIA
HAIL AND 1.1 INCHES OF RAIN AT TIERRA LINDA RANCH
&&
EVENT NUMBER 00032The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 7:04 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Kerr | 56 min |
| Apr 25, 7:40 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kerr, Real | 65 min |
| Apr 25, 7:44 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 61 min |
| Apr 25, 7:46 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 44 min |
| Apr 25, 7:50 PM CDT | Tornado Warning | EWX | Williamson | 55 min |
| Apr 25, 7:59 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Gillespie, Llano | 61 min |
| Apr 25, 8:05 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Gillespie, Kerr | 55 min |
| Apr 25, 8:14 PM CDT | Areal Flood Advisory | EWX | Williamson | 2 hr |
| Apr 25, 8:18 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Real | 57 min |
| Apr 25, 8:24 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Travis, Williamson | 66 min |
| Apr 25, 8:29 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Edwards, Kerr, Kinney, Real, Val Verde | 61 min |
| Apr 25, 8:44 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 61 min |
| Apr 25, 8:58 PM CDT | Areal Flood Advisory | EWX | Bandera, Gillespie, Kerr | 2 hr |
| Apr 25, 9:24 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Hays, Lee, Travis | 66 min |
| Apr 25, 9:26 PM CDT | Severe Thunderstorm Warning | EWX | Kerr | 34 min |
| Apr 25, 9:29 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Edwards, Kendall, Kerr, Kinney, Medina and 3 more | 61 min |
| Apr 25, 9:47 PM CDT | Flash Flood Warning | EWX | Travis | 118 min |
| Apr 25, 10:26 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Uvalde, Val Verde | 64 min |
| Apr 25, 10:28 PM CDT | Severe Thunderstorm Warning | EWX | Hays | 62 min |
| Apr 25, 10:30 PM CDT | Severe Thunderstorm Warning | EWX | Medina | 24 min |
| Apr 25, 11:10 PM CDT | Severe Thunderstorm Warning | EWX | Fayette | 50 min |
| Apr 25, 11:27 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick, Uvalde, Val Verde, Zavala | 63 min |
| Apr 26, 12:01 AM CDT | Severe Thunderstorm Warning | EWX | Bexar | 44 min |
| Apr 26, 12:19 AM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Fayette, Gonzales, Guadalupe | 116 min |
| Apr 26, 12:23 AM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Maverick, Zavala | 82 min |
| Apr 26, 2:16 AM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 44 min |
| Apr 26, 2:24 AM CDT | Areal Flood Advisory | EWX | Atascosa, DeWitt, Fayette, Gonzales, Karnes, Lavaca and 1 more | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.